Thursday , July 7 2022

Overdose of paracetamol: "This is not a preventative treatment."



[ad_1]

Not a week passed without the patient saying: "No, I have no paracetamol, I have Doliprane." Nicolas Authier, head of the department of pharmacology at the Clermont-Ferrand University Hospital (Puy-de-Dôme), points out the lack of knowledge of the most consumed molecule in French. Also president of the Analytical Medications Observatory (Ofma), asks for a pedagogy.

Is paracetamol dangerous?

NICOLAS AUTHIER. No, not taking into account the number of French people they consume, that is, almost everything! It has few contraindications and is the most safe pain medication during pregnancy. It is also given to children. The problem is not the frequency of risk, but its gravity. Due to an overdose, the liver can be completely destroyed between 24 and 48 hours. We can protect ourselves by applying best practices.

How

Attention to family automation. How many of us have boxes "just in case", not even knowing why they could be used? Some people even consume it before they have the first symptoms. However, paracetamol is not a preventative treatment. Another common misuse is to bring "usual" at night with the hope of improving the sound.

Is it possible to create an addiction?

Risk is not addiction or addiction, but debilitating the liver or kidneys. The maximum, by medical prescription, is 4 g of adult per day. You should know that if the effects have not decreased, it will not work more than 5, 6 or 7 g … Therefore, you do not need to increase the dose and pay attention to "hidden" paracetamol.

Hidden

In the sense of misunderstanding. Some drugs are associated with another molecule. Zaldiar, for example, against pain, is a combination of tramadol and paracetamol. Codoliprane, a mixture with codeine. But since people do not know what is or is not paracetamol, some patients do not specify that they take it elsewhere and may end up in overdose.

When should we have special care?

Consuming alcohol because there is a double toxic effect for the liver. Older people, whose organs are most vulnerable, should also be careful, without having more than 2 or 2.5 g per day and for a short period of time. For all, it is useless to go directly to the highest dose. It is best to start with 500 mg tablets instead of 1 g. The challenge is to take care in case of self-medication and not hesitate to receive medical advice.

[ad_2]
Source link